Alert archive / Missouri / Wind Advisories in 2025
Wind Advisory 6, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Apr 13, 2025, 12:17 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 17 counties in Missouri. It took effect at Apr 13, 2025, 8:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2025, 12:17 AM CDT (05:17 UTC)
- In effect from
- Apr 13, 2025, 8:00 AM CDT
- Expired
- Apr 13, 2025, 5:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 46 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2679 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650 WWUS73 KSGF 130517 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1217 AM CDT Sun Apr 13 2025 KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-132200- /O.NEW.KSGF.WI.Y.0006.250413T1400Z-250413T2200Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar- Polk-Dallas-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian- McDonald-Barry-Stone- Including the cities of Johnson City, March, Northview, Elsey, Lowell, Madry, Quincy, Neutral, Lamar, Nevada, Goodman, Pineville, Anderson, Rogersville, Weaubleau, Arnica, Kenoma, Caplinger Mills, Windyville, Pawnee Station, Fort Scott, Lockwood, Hermitage, Kimberling City, Wheatland, Springfield, Plad, Cedar Springs, Pittsburg, Charity, Buffalo, Riverton, Stippville, Marionville, Silver Dollar City, Indian Point, Bolivar, Foose, Joplin, Seymour, Selmore, Meinert, Tiffin, Stockton, Greenfield, Crane, Cross Timbers, Aurora, Monett, Ozark, Lone Oak, Mount Vernon, Appleton City, Marshfield, Baxter Springs, Sherwin, Olive, Carthage, El Dorado Springs, Neosho, Columbus, South West City, Rocky Comfort, Cassville, Nixa, Filley, Noel, Chicopee, and Christian Center 1217 AM CDT Sun Apr 13 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and central, southwest, and west central Missouri. * WHEN...From 9 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf EW
2 follow-up statements
525 WWUS73 KSGF 130727 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 227 AM CDT Sun Apr 13 2025 KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-132200- /O.EXT.KSGF.WI.Y.0006.250413T1300Z-250413T2200Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar- Polk-Dallas-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian- McDonald-Barry-Stone- Including the cities of Johnson City, March, Northview, Elsey, Lowell, Madry, Quincy, Neutral, Lamar, Nevada, Goodman, Pineville, Anderson, Rogersville, Weaubleau, Arnica, Kenoma, Caplinger Mills, Windyville, Pawnee Station, Fort Scott, Lockwood, Hermitage, Kimberling City, Wheatland, Springfield, Plad, Cedar Springs, Pittsburg, Charity, Buffalo, Riverton, Stippville, Marionville, Silver Dollar City, Indian Point, Bolivar, Foose, Joplin, Seymour, Selmore, Meinert, Tiffin, Stockton, Greenfield, Crane, Cross Timbers, Aurora, Monett, Ozark, Lone Oak, Mount Vernon, Appleton City, Marshfield, Baxter Springs, Sherwin, Olive, Carthage, El Dorado Springs, Neosho, Columbus, South West City, Rocky Comfort, Cassville, Nixa, Filley, Noel, Chicopee, and Christian Center 227 AM CDT Sun Apr 13 2025 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and central, southwest, and west central Missouri. * WHEN...From 8 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf EW
638 WWUS73 KSGF 132154 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 454 PM CDT Sun Apr 13 2025 KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-132300- /O.EXP.KSGF.WI.Y.0006.000000T0000Z-250413T2200Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar- Polk-Dallas-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian- McDonald-Barry-Stone- Including the cities of Rogersville, Ozark, Monett, Wheatland, Arnica, Riverton, Neosho, Goodman, Crane, Weaubleau, Appleton City, Bolivar, Chicopee, March, Marshfield, Aurora, Fort Scott, Noel, Rocky Comfort, Charity, Joplin, Stippville, Carthage, Windyville, Northview, Cedar Springs, Marionville, Foose, Selmore, Kimberling City, Sherwin, Lamar, Kenoma, Filley, Hermitage, Mount Vernon, Baxter Springs, Lockwood, Indian Point, Stockton, Greenfield, Columbus, Silver Dollar City, Madry, Lone Oak, Tiffin, Cross Timbers, Springfield, Anderson, Cassville, Buffalo, Elsey, Johnson City, Lowell, Neutral, Pittsburg, Nixa, Meinert, South West City, Quincy, Pineville, Seymour, El Dorado Springs, Olive, Pawnee Station, Christian Center, Plad, Nevada, and Caplinger Mills 454 PM CDT Sun Apr 13 2025 ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... Winds may continue to gust from 25 to 35 mph into the evening. $$ For more information from the National Weather Service, visit http://weather.gov/sgf GH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:15 AM CDT, 2 minutes earlier. Its key messages:
- Mild and breezy conditions tonight.
- Warm and windy conditions will occur on Sunday, with wind gusts of 35 to 45 mph at times.
- Shower and thunderstorm chances return during the middle to end of next week. Still questions on the exact timing of the system.
Area forecast discussion, Apr 13, 12:15 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1215 AM CDT Sun Apr 13 2025 .KEY MESSAGES... - Mild and breezy conditions tonight. - Warm and windy conditions will occur on Sunday, with wind gusts of 35 to 45 mph at times. - Shower and thunderstorm chances return during the middle to end of next week. Still questions on the exact timing of the system. && .SHORT TERM /THROUGH MONDAY/... Issued at 202 PM CDT Sat Apr 12 2025 Synoptic overview and current conditions: Water vapor imagery and upper level analysis show and upper level ridge shifting from the plains and into the Mississippi valley. The trough axis to our east continues to push east onto the Atlantic Coast, and a trough to our west was shifting east out of the Pacific northwest and into the northern great basin. Lower in the atmosphere, we are starting to get some low level warm advection on the west side of the departing surface ridge with a southerly flow at the surface and a south-southwesterly flow at 850mb. With abundant sunshine across the area, we have risen into the mid 60s to low 70s. Tonight: Mild conditions are expected as the low level warm advection increases and strong southwesterly 850mb jet at 50-60 kts sets up over the area. Lows tonight should range from the mid to upper 40s in the east and the upper 50s to around 60 in the west. While these lows won't break any record warmest lows, they will be well above normal. Surface winds will also begin to pick up, especially after midnight with the approaching surface front in the plains. Sunday: The winds will really begin to gusty Sunday morning through the early to mid afternoon with mixing up to 850-875mb level in the stronger winds. We could see some gusts along and west of the highway 65 corridor get close to advisory criteria and we might eventually need an advisory for portions of the area for Sunday with gusts of 40 to 45 mph and pockets of 45 to 50 mph. The winds should begin to diminish by the late afternoon. With the upper ridge over the area and strong low level warm advection, we should climb into that 82 to 88 degree range across the CWA. This will likely still be shy of any record highs for the day. Sunday night: The frontal system will then move through the area late Sunday into Sunday night. Best upper level support will be north of the area along with the surface low. Not much moisture to work with over our CWA. We do have some 10-15 pops in our northern CWA on Sunday night. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 202 PM CDT Sat Apr 12 2025 Monday-Tuesday: Cooler air will move in behind the front Sunday night with temperatures back into the mid to upper 60s for highs which is close to normal for this time of year. Rain chances mid to late week: A low level jet will again set up over the area on Wednesday which should help to draw some gulf moisture northward into the area. Shortwave energy will also push into the area with shower and thunderstorm chances starting on Wednesday. Beyond Wednesday, models are severely struggling to latch on to a consistent solution with a lot of variance from run to run and with each other. Latest 500mb height ensemble members are all over the place as we get into the later part of the week and into next weekend outside of the 7 day forecast. This is causing some huge temperature ranges in the 25-75 percentile ranges in the NBM, so as you might conclude that forecast confidence by the end of next week is rather low. That being said, we do have pops going from Wednesday through Friday, generally in the 30 to 50 percent range, with the highest pops on Wednesday night. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1215 AM CDT Sun Apr 13 2025 VFR conditions will occur across the area tonight and through the day Sunday. Gusty southerly winds will occur through the TAF period the strongest winds will be during the morning into the afternoon hours. Gusts of 35 to 45kt are expected today with the strongest winds expected west of Highway 65. Low level wind shear will also be possible tonight into early Sunday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Wise
Hazardous weather outlook, Apr 12, 9:26 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 926 PM CDT Sat Apr 12 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 926 PM CDT Sat Apr 12 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited non thunderstorm wind risk. DISCUSSION... Gusty southerly will develop tonight. Gusts up to 25 mph will occur at times. Winds will continue to increase this overnight with gusts up to 30 to 35 mph expected tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty southerly winds will continue on Sunday with gusts up to 45 mph at times during the morning into the afternoon hours. Some thunderstorms will be possible during the middle of the week then again late week into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
Nearby
Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.